Virginia, 2012Hail and Damaging Winds in Virginia, March 28, 2012
March 28, 2012 · NWS LWX · 7 events in 2 counties and zones
A potent cold front passed through on the 28th. Limited instability ahead of the front combined with strong forcing, causing thunderstorms to develop.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $18,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A potent cold front passed through on the 28th. Limited instability ahead of the front combined with strong forcing, causing thunderstorms to develop. Some thunderstorms were able to produce damaging wind gusts and large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Mar 28, 1:38 PM EST, 25 minutes earlier.
Area forecast discussion, Mar 28, 1:38 PM EST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
238 PM EDT WED MAR 28 2012
.SYNOPSIS...
A COLD FRONT WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO THE
MID-ATLANTIC THIS AFTERNOON AND EVENING. HIGH PRESSURE WILL BUILD
IN LATE TONIGHT AND THURSDAY. LOW PRESSURE WILL MOVE ACROSS THE
MID ATLANTIC REGION OVERNIGHT FRIDAY AND MOVE OFFSHORE EARLY
SATURDAY MORNING. HIGH PRESSURE WILL BUILD FOR THE REMAINDER OF
THE WEEKEND. A COLD FRONT IS EXPECTED TO IMPACT THE REGION MONDAY
NIGHT INTO TUESDAY. &&
.NEAR TERM /THROUGH THURSDAY/...
SFC TROF ASSOCIATED WITH UPR SHRTWV TROF ENTERING NEW ENGLAND IS
SAGGING SSEWD ACRS MASON-DIXON LINE. SHWRS/TSTMS DVLPG ALONG
IT...AND ACTIVITY IS EXPECTED TO INCR IN INTENSITY AND COVERAGE AS
AFTERNOON PROGRESSES. NEWD MOISTURE SURGE FROM OHIO VLY INTO AT
LEAST WRN PORTIONS OF CWA AHEAD OF TROF WILL AIDE IN
INSTABILITY...AS SFC TEMPS RESIDE NEAR 80F. SOME QUESTION AS TO
WHETHER BOUNDARY LYR WILL SUPPORT SFC BASED CNVCTN FARTHER E...BUT
WRN ZONES APPEAR UNCAPPED AND SBCAPE MAY APPROACH 1000 J/KG DURING
MID-AFTN. SVR WATCH HAS BEEN ISSUED FOR MOST AREAS W OF BLUE RIDGE.
WITH STRONG WIND FIELD ... 50-70KTS BTWN H8-H7...AND USUALLY STEEP
LAPSE RATES...BOTH HAIL AND DAMAGING WINDS APPEAR THREATS.
TROF AND CNVCTN SHUD CLEAR CWA SOON AFTER SUNSET...AS DRIER NW FLOW
ESTABLISHES. SFC CDFNT/LEADING EDGE OF CAA...SHUDNT ARRIVE UNTIL
OVNGT...THUS MINIMA WILL BE WELL ABV NRML...40S/L50S.
STRONG PRES GRADIENT ACRS MID-ATLC TMW AS CANADIAN RIDGE BUILDS SWD.
MAXIMA WILL RANGE FROM U50S TO AROUND 70F. DRY AND QUITE BRZY CONDS
MAY LEAD TO FIRE WX CONCERNS...THO EXTENT OF DRY AIR AND EFFECT OF
EARLIER PCPN ON FUEL MOISTURE PRECLUDES ANY HEADLINE ATTM.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
HIGH PRESSURE RIDGE ACROSS THE CWFA THURSDAY NIGHT. RIDGE EXPECTED
TO MOVE OFFSHORE BY EARLY FRIDAY AFTERNOON AS LOW PRESSURE MOVES
INTO THE EASTERN OHIO VALLEY. THE LOW CENTER IS EXPECTED TO MOVE
ACROSS MOST OF THE CWFA LATE FRIDAY AFTERNOON INTO THE OVERNIGHT
HOURS.
MAIN CHANGES TO THIS PERIOD WERE TO BUMP UP POPS FOR THE FRIDAY
NIGHT PERIOD.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
LOW PRESSURE WILL EXIT OFF THE MID ATLANTIC COAST EARLY
SATURDAY...PUSHING A FRONTAL BOUNDARY WELL SOUTH OF THE CWFA. HIGH
PRESSURE BUILDS IN SATURDAY NIGHT. THE HIGH CENTER WILL PUSH
OFFSHORE TO THE SOUTHEAST BY LATE SUNDAY. SURFACE FLOW TURNS
SOUTHERLY ON THE BACKSIDE OF THE HIGH CENTER...BRINGING WARM MOIST
AIR BACK INTO THE MID ATLANTIC AHEAD OF A SECOND FRONTAL BOUNDARY.
THE FRONT IS EXPECTED TO IMPACT THE REGION MONDAY NIGHT INTO
TUESDAY. SURFACE HIGH PRESSURE BUILDS WELL TO THE SOUTH OVER THE
GULF COAST FOR THE REMAINDER OF THE WEEK. FAST MOVING SHORTWAVES IN
THE ZONAL FLOW ALOFT OVER THE MID ATLANTIC SHOULD PROVIDE ANY
INCREASE IN CLOUDS/SHOWERS TUESDAY NIGHT INTO WEDNESDAY.
MOSTLY CLEAR SKIES AND TEMPS IN THE LOW TO MID 30S COULD LEAD TO
FROST/FREEZE HEADLINES THURSDAY NIGHT MAINLY ACROSS THE MASON DIXON LINE AND
WEST OF THE BLUE RIDGE.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
VFR CONDS DOMINATE THRU TNGT...THO FROPA THIS AFTN/EVE WILL LEAD TO
BAND OF SCATTERED SHWRS/TSTMS...WHICH MAY TEMPORARILY CAUSE VSBY/CIG
RESTRICTIONS. GUSTY SW WINDS 15-25 KTS AHEAD OF FRONT...WITH LOCALLY
DMGG WINDS AND PSBLY HAIL IN ASSOCIATION WITH STRONGEST TSTM CELLS.
AFTR SUNSET...SKIES CLEAR AND WINDS BCM NW. WINDS WILL GUSTS 20-25
KTS THU.
SUB VFR CONDITIONS EXPECTED OVERNIGHT FRIDAY AS LOW PRESSURE MOVES
ACROSS THE CWFA AND BRINGS WIDESPREAD PRECIP TO THE REGION.
SUB VFR CONDITIONS ARE POSSIBLE EARLY SATURDAY MORNING AS LOW
PRESSURE PUSHES OFF THE EASTERN SEABOARD WITH THE ATTENDANT FRONT
MOVING SOUTH OF THE CWFA. HIGH PRESSURE BUILDS IN FOR THE REMAINDER
OF THE WEEKEND. THE NEXT FRONTAL SYSTEM IS EXPECTED MONDAY NIGHT
INTO TUESDAY...BRINGING ADDITIONAL CHANCES OF PRECIP.
&&
.MARINE...
SCA HEADLINE EXPANDED TO ALL MARINE ZONES THRU TMW. GUSTY SSW WINDS
WILL BCM NW AT 20-25 AFTR SUNSET AS CDFNT PASSES. SHWRS/TSTMS MAY
ACCOMPANY THIS FRONT...WITH PTNL FOR LOCALLY STRONG/DAMAGING WINDS
AND HAIL.
SMALL CRAFT CONDTIONS ARE POSSIBLE FRIDAY NIGHT INTO SATURDAY AS LOW
PRESSURE MOVES ACROSS THE MID ATLANTIC.
&&
.FIRE WEATHER...
WILL MONITOR FOR THREAT FOR ENHANCED FIRE WEATHER TOMORROW...AS RH
VALUES MAY DROP TO AROUND 30 PERCENT AND NW WINDS WILL BE SUSTAINED
AT NEAR 20 MPH. IN ADDITION...IF QPE IS LOW...FUEL MOISTURES MAY
ALSO RMN LOW.
&&
.TIDES/COASTAL FLOODING...
COASTAL FLOOD ADZY IS NO LONGER IN EFFECT...AS HIGH TIDE HAS PAST
ALONG WITH THREAT OF MINOR TIDAL INUNDATION. SW TO NW FLOW INTO THE
EVE SHUD LOWER ANOMALIES...AND EVE TIDE IS ASTRONOMICALLY LWR THAN
TDAS FIRST. THUS...NO COASTAL FLOOD ISSUES ANTICIPATED TNGT.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THURSDAY FOR ANZ530>543.
&&
SBK/LISTEMAA
Hazardous weather outlook, Mar 28, 1:29 PM EST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
229 PM EDT WED MAR 28 2012
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
291000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
229 PM EDT WED MAR 28 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS LOWER
SOUTHERN MARYLAND AND THE METROPOLITAN AREAS THIS AFTERNOON AND
EVENING. A FEW OF THE STORMS MAY BECOME SEVERE. SEVERE STORMS WILL
HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL.
THIS LINE OF STORMS WILL ALSO MOVE ACROSS THE MARYLAND CHESAPEAKE
BAY AND TIDAL POTOMAC. SPECIAL MARINE WARNINGS ARE POSSIBLE.
A SMALL CRAFT ADVISORY IS IN EFFECT ALL OF THE WATERS THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SMALL CRAFT CONDITIONS ARE POSSIBLE FRIDAY NIGHT INTO SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON.
MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-291000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
229 PM EDT WED MAR 28 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR PORTIONS OF THE
POTOMAC HIGHLANDS AND SHENANDOAH VALLEY THROUGH 9 PM. SEVERE
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WIND GUSTS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
AREAS OF FROST ARE POSSIBLE LATE THURSDAY NIGHT AND FRIDAY
MORNING...ESPECIALLY ACROSS NORTHERN MARYLAND AND ALONG AND WEST
OF THE BLUE RIDGE. TEMPERATURES MAY DROP BELOW FREEZING IN THE
POTOMAC HIGHLANDS AND NORTHERN MARYLAND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON.
In the hours before
Special weather statement, Mar 28, 12:43 PM EST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
143 PM EDT WED MAR 28 2012
WVZ051-052-281800-
MORGAN WV-BERKELEY WV-
143 PM EDT WED MAR 28 2012
...STRONG THUNDERSTORM TO AFFECT MORGAN AND BERKELEY COUNTIES...
AT 143 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FISHERS BRIDGE...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE ROCK GAP...RIDGE...HIGHLAND RIDGE...
GREENWOOD AND VALLEY HIGH.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3954 7810 3938 7817 3952 7842 3959 7838
TIME...MOT...LOC 1743Z 289DEG 31KT 3954 7835
KRAMAR
Special weather statement, Mar 28, 12:49 PM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
149 PM EDT WED MAR 28 2012
WVZ501-502-281815-
WESTERN GRANT WV-EASTERN GRANT WV-
149 PM EDT WED MAR 28 2012
...STRONG THUNDERSTORM TO AFFECT WESTERN GRANT AND EASTERN GRANT
COUNTIES...
AT 150 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
NORTHWEST OF WILSONIA...MOVING EAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE BAYARD AND WILLIAMSPORT.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
PENNY-SIZE TO NICKEL-SIZE HAIL AND WIND GUSTS OF 40 TO 50 MPH CAN BE
EXPECTED WITH THIS STORM.
&&
LAT...LON 3921 7948 3922 7944 3928 7938 3930 7933
3924 7900 3899 7913 3905 7931 3907 7931
3909 7936 3920 7931 3921 7934 3917 7947
3919 7949
TIME...MOT...LOC 1750Z 287DEG 50KT 3925 7957
KRAMARSpecial weather statement, Mar 28, 1:08 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
208 PM EDT WED MAR 28 2012
WVZ501-502-505-506-281830-
EASTERN PENDLETON WV-WESTERN GRANT WV-EASTERN GRANT WV-
WESTERN PENDLETON WV-
208 PM EDT WED MAR 28 2012
...STRONG THUNDERSTORM TO AFFECT EASTERN PENDLETON...WESTERN GRANT...
EASTERN GRANT AND WESTERN PENDLETON COUNTIES...
AT 209 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17
MILES NORTHWEST OF HOPEVILLE...MOVING EAST AT 60 MPH.
LOCATIONS IMPACTED INCLUDE HOPEVILLE.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
PENNY-SIZE TO NICKEL-SIZE HAIL AND WIND GUSTS IN EXCESS OF 50 MPH CAN
BE EXPECTED WITH THIS STORM. WINDS THIS STRONG CAN BRING DOWN LARGE
TREE BRANCHES. TAKE SHELTER UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3894 7944 3893 7942 3893 7938 3898 7933
3907 7931 3909 7936 3911 7936 3912 7934
3916 7933 3912 7906 3880 7918 3893 7945
TIME...MOT...LOC 1809Z 286DEG 52KT 3908 7950
KRAMARSpecial weather statement, Mar 28, 1:25 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
225 PM EDT WED MAR 28 2012
WVZ055-501-502-505-506-281845-
EASTERN PENDLETON WV-HARDY WV-WESTERN GRANT WV-EASTERN GRANT WV-
WESTERN PENDLETON WV-
225 PM EDT WED MAR 28 2012
...STRONG THUNDERSTORM TO AFFECT EASTERN PENDLETON...HARDY...WESTERN
GRANT...EASTERN GRANT AND WESTERN PENDLETON COUNTIES...
AT 226 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHWEST OF HOPEVILLE...MOVING SOUTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE ROUGH RUN.
WIND GUSTS IN EXCESS OF 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH
THIS STORM. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES.
TAKE SHELTER UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3894 7945 3893 7938 3896 7936 3898 7933
3907 7931 3908 7935 3910 7936 3910 7935
3900 7899 3875 7912 3889 7946 3892 7947
TIME...MOT...LOC 1826Z 297DEG 33KT 3898 7931
KRAMARThunderstorm Wind, Shenandoah
- When
- March 28, 2:03 PM EST
- Where
- Shenandoah County, 0.85 mi WSW of Bird Haven
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 38.816, -78.795
Several small branches were knocked down. The largest branch was about two inches in diameter.
Thunderstorm Wind, Shenandoah
- When
- March 28, 2:05 PM EST
- Where
- Shenandoah County, 0.64 mi NNE of Orkney Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 38.809, -78.796
Branches were blown down in thunderstorm winds.
Thunderstorm Wind, Shenandoah
- When
- March 28, 2:09 PM EST
- Where
- Shenandoah County, 2.42 mi E of Hudson Xrds
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 38.794, -78.676
A barn was toppled by thunderstorm winds.
Thunderstorm Wind, Shenandoah
- When
- March 28, 2:10 PM EST
- Where
- Shenandoah County, 2.36 mi N of Rinkerton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 38.784, -78.671
Small limbs were blown down in thunderstorm winds.
Thunderstorm Wind, Shenandoah
- When
- March 28, 2:11 PM EST
- Where
- Shenandoah County, 0.97 mi N of Mt Jackson
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 38.764, -78.647
A tree was down due to thunderstorm winds.
Thunderstorm Wind, Shenandoah
- When
- March 28, 2:12 PM EST
- Where
- Shenandoah County, 1.19 mi N of Mt Jackson
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 38.767, -78.654
Several trees were down near Mount Jackson.
Hail, Highland
- When
- March 28, 2:40 PM EST
- Where
- Highland County, 0.57 mi N of Blue Grass
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.508, -79.551
Quarter sized hail was reported near Blue Grass.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Debris Flows and Flooding in Idaho, March 28 to 31, 2012$1.8 million · 17 events
- Tornadoes and Flood in Kansas, March 28 to 29, 2012$1.0 million · EF0 · 9 events
- Tornado and Flash Flooding in Kansas, March 28, 2012EF0 · 63 events
- Hail in West Virginia, March 28, 2012$55,000 · 2 in hail · 17 events
- Hail and Damaging Winds in Kentucky, March 28, 2012$55,000 · 1.25 in hail · 8 events
- Rip Currents in Florida, March 28, 20125 injured · 3 events
- Hail in Nebraska, March 28, 2012$60,000 · 1 in hail · 2 events
- Hail in Pennsylvania, March 28, 20121 in hail · 34 events
- Damaging Wind in West Virginia, March 28, 2012$25,000 · 50 kt wind · 1 event
- Flash Flood in Texas, March 28, 2012$20,000 · 1 event
- Flash Flood and Damaging Winds in Texas, March 28 to 29, 2012$15,000 · 53 kt wind · 5 events
- Hail in Kentucky, March 28, 20121 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 369411, 369413, 369414, 369418, 369423, 369426, 369410.